Welcome, Guest. Please login or register.

Login with username, password and session length
 

News:

We hope our forum gives you what you need to stay on track, be successful, and feel good about yourself.
- Judy and Nina



Author Topic: Forced To Choose  (Read 369 times)

LadyG

  • Newbie
  • *
  • Posts: 1
  • Karma: +0/-0
  • Welcome to The Serotonin Power Diet Forum!
Forced To Choose
« on: February 06, 2018, 12:57:37 PM »
In the 10 years I have been taking Cipralex for anxiety disorder I have gained 200lbs.

The only time I can lose weight is by taking less medication or coming off it entirely. While taking the meds I could literally eat from the moment I get up to going to bed at night. Nothing makes me feel full or satisfies me. When I alter my medication to lose weight, the resulting self hatred when I see myself as I am is enough to drive me to exercise and lose weight.

This comes at a price, usually  episodes of despair and anxiety. Iím utterly fed up with having to make a choice of physical or mental health. The doctors literally have no idea what to do about this and a visit to them usually results in me feeling worse.

I have just bought this book hoping at last it might just be able to help. I would so appreciate any messages from people with similar experience. I feel my life is just passing me by.



NinaFrusztajerMD

  • Global Moderator
  • Hero Member
  • *****
  • Posts: 995
  • Karma: +0/-0
Re: Forced To Choose
« Reply #1 on: February 09, 2018, 12:59:03 AM »
Hello and welcome.  Thank you for writing and sharing your story.  I am so glad you have found us and our book. 

So many people have had a similar experience to yours, with no answers from professionals to solve the dilemma you describe: having to choose between mental and physical health.  I so hope The Serotonin Power Diet will allow you to have both as it has for many people!

I assure you, many of our readers and clients who have gained a significant amount of weight find that by boosting brain serotonin with the proper schedule of eating and the right foods, their cravings are controlled, they can eat less while still feeling satisfied, and they lose weight and keep it off. Making changes in eating and keeping up some form of movement (you can build up your exercise gradually) can feel challenging at times but controlling cravings by boosting brain serotonin can make it all possible.  We wish all prescribing health care practitioners of psychotropic medications would prescribe The Serotonin Power Diet along with the medication!

If you find initially your appetite and cravings are not under control, consider following the menís portions until your cravings and appetite are under control and then gradually reduce portions, meal by meal, to the Womenís portions.  If you do that and by the end of week 2 you have not reduced fully to the womenís portion, consider staying in phase I for an extra week or 2 until you are following the Womenís portions.  If you are losing weight on the menís portions, consider staying with the menís portions until your weight plateaus and then reduce portion sizes.  The main point is, eat to control your cravings and give your body time to adjust if you need to otherwise if you feel deprived constantly you wonít stick with it and risk bingeing.

Youíve taken a great step getting our book (thank you for doing so), and I hope it leads to many more steps to feeling good about yourself - believe itís possible because it is. 

Nina

Angie274

  • Newbie
  • *
  • Posts: 1
  • Karma: +0/-0
  • Welcome to The Serotonin Power Diet Forum!
Re: Forced To Choose
« Reply #2 on: April 30, 2018, 12:03:14 PM »
Hi LadyG,

I just read your post and I had to reply. I am in the exact same position you are, except that I have been on and off various SSRI antidepressants for the past 18 years. Everytime I tried to come off these drugs my energy would return and I would start to lose weight, however the anxiety and severe depression of withdrawal were to much for me to bear and I couldn't function. Due to my concerns about weight gain and the bad sedation side effects I have had on SSRI's I have now been put on Moclobemide and Abilify, but already I am gaining some more weight on them. I am hopeful that this program will help me lose some of the weight. Like you I feel I have to choose between keeping depression and anxiety away and my weight/physical health. I feel angry that I was not warned by the doctor who first prescribed these drugs to me 18 years ago that they would make me fat and ruin my health. I wish you luck with the diet, please let me know how you have found it. Thanks :D